MAUDE Adverse Event Report: COOK INC Cook Spectrum; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC Cook Spectrum; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-UDLM-801J-ABRM-HC
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.The physician did not use a scalpel to dilate insertion site.Device evaluation: the reported used device was returned to cook inc.For evaluation.Visual and functional testing was performed.Bio matter was present on the device as well as numerous minor kinks.The proximal end had a notably longer flex length when compared to the distal end.The coils along the wire appeared unraveled causing the wire the elongate.Destructive testing was performed and through this, the safety wire was found to have detached at the weld point.Investigation: a document-based investigation reviewed the following: instructions for use, quality control, manufacturing instructions, complaint history and device history records.The device manufacturing record showed no gaps in production or processing controls.A review of the device history record showed two related nonconformances, but all nonconforming product was scrapped and quality control procedures related to the complaint failure mode were performed on all devices in the lot.A complaint history search revealed that there were no other reported complaints for this lot number.Compiling this information, nonconforming product is not suspected in house or in the field.Conclusion: risk assessment determined that risk controls are in place to mitigate this failure mode and that additional risk reduction activities are not necessary at this time.The appropriate personnel were notified, and we will continue to monitor for similar complaints.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Operational use or technique is a potential cause for the deformation.
 
Event or Problem Description
It was reported a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter was placed in the subclavian vein.Insertion of the wire guide and catheter were performed with no issue.Upon removal of the wire guide, the wire became "stuck" in the catheter.The physician manipulated and the wire and used force to successfully withdraw the wire.Observation of the wire after removal revealed it was deformed.Cook inc.Received and evaluated the used device.The device was determined to have elongated; therefore, this event is being reported as a malfunction.As reported, the patient did not experience any adverse effects or required an additional procedure due to this occurrence.The scheduled procedure was completed successfully.

Brand Name
Cook Spectrum
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8192374
Report Number1820334-2018-03477
Device Sequence Number16643594
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)201211(10)8688949
Combination Product (Y/N)N
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/11/2020
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Device Lot Number8688949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight73